Share Facebook
Crohn's Disease Forum » Treatment » Prednisone/Entocort » Cushing syndrome on budenofalk/entocort?


05-15-2015, 01:42 PM   #1
Nomis1234
 
Join Date: May 2014
Cushing syndrome on budenofalk/entocort?

Hi, I posted a few questions relating to this topic a few days ago. However, after receiving a prescription today I have a few further questions.

I've been on budenofalk/entocort for about 3 months now, but I'm going to be going abroad next week to work for the summer. I am concerned cause the only thing my doctor is willing to prescribe is another 3 month course of entocort or pred.

I am going for entocort as it isn't as bad, but I am really worried that I will experience Cushing syndrome if I go on entocort for another 3 months.

I don't know what to do. Should I take things into my own hands and go off all meds for the time being and see how it goes then go back on entocort if a flare starts? Like what's the best way for me to ensure I avoid Cushing syndrome?

Any help is appreciated as I am really stressed right now.
05-15-2015, 02:18 PM   #2
xmdmom
Senior Member
 
Join Date: Jun 2012
Location: New York

My Support Groups:
My son was on budesonide 9 mg for more than a year. He didn't show any outward evidence of Cushings syndrome (corticosteroid excess). The main concern was whether long term treatment would cause osteopenia.
05-15-2015, 02:20 PM   #3
Nomis1234
 
Join Date: May 2014
My son was on budesonide 9 mg for more than a year. He didn't show any outward evidence of Cushings syndrome (corticosteroid excess). The main concern was whether long term treatment would cause osteopenia.
Really? I'm interested to hear more about your sons experience on budesonide. Was he on it non-stop, daily for 9 months?

Also did he experience any side effects at all? Like weight gain?
05-15-2015, 02:27 PM   #4
xmdmom
Senior Member
 
Join Date: Jun 2012
Location: New York

My Support Groups:
He was on it for more than a year. He was also on LDN 4.5 mg. After he was diagnosed he had weight gain with prednisone but then dropped back down while on budesonide. He was thin on budesonide I'm guessing because while it controlled the symptoms, it didn't fully control the disease. His doctor said that he would keep him on it as long as it was working and not causing side effects.
However, MRE showed a strictured area in his small intestine and his CRP was not in the normal range, and his BMI was quite low so he switched to Remicade.

BTW, he was only on budesonide because we didn't want to use imuran like drugs or Remicade.

Studies show that it doesn't work forever and it can decrease bone density.

http://www.nature.com/ajg/journal/v1...g2005320a.html
http://www.nature.com/ajg/journal/v9...g2002228a.html
05-15-2015, 05:23 PM   #5
Nomis1234
 
Join Date: May 2014
He was on it for more than a year. He was also on LDN 4.5 mg. After he was diagnosed he had weight gain with prednisone but then dropped back down while on budesonide. He was thin on budesonide I'm guessing because while it controlled the symptoms, it didn't fully control the disease. His doctor said that he would keep him on it as long as it was working and not causing side effects.
However, MRE showed a strictured area in his small intestine and his CRP was not in the normal range, and his BMI was quite low so he switched to Remicade.

BTW, he was only on budesonide because we didn't want to use imuran like drugs or Remicade.

Studies show that it doesn't work forever and it can decrease bone density.

http://www.nature.com/ajg/journal/v1...g2005320a.html
http://www.nature.com/ajg/journal/v9...g2002228a.html
Thanks for the info and the links, they are very informative and just what I needed to read.

When your son was coming off budesonide, did he taper? if so what was the taper rate?
05-15-2015, 05:59 PM   #6
xmdmom
Senior Member
 
Join Date: Jun 2012
Location: New York

My Support Groups:
He tapered it over a couple of weeks and had no difficulties; this was after the Remicade began to work.

Prior to being on Remicade,he had tried to wean the budesonide but always found that he had an intolerable increase in gi symptoms.
Reply

Crohn's Disease Forum » Treatment » Prednisone/Entocort » Cushing syndrome on budenofalk/entocort?
Thread Tools


All times are GMT -5. The time now is 09:09 AM.
Copyright 2006-2017 Crohnsforum.com